Vermont, 2009High Wind in Vermont, December 9, 2009
December 9, 2009 · NWS ALY · 2 events in 1 county or zone
A strong low pressure system tracked northeast, into the eastern Great Lakes region during Wednesday, December 9th. As the pressure gradient tightened between this approaching low pressure system, and retreating high pressure across southeast Canada, strong east to southeast winds developed across southern Vermont during Wednesday morning, before gradually diminishing by Wednesday evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked northeast, into the eastern Great Lakes region during Wednesday, December 9th. As the pressure gradient tightened between this approaching low pressure system, and retreating high pressure across southeast Canada, strong east to southeast winds developed across southern Vermont during Wednesday morning, before gradually diminishing by Wednesday evening.
Local topographical features enhanced the winds, especially across portions of Bennington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 9, 8:31 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 9, 8:31 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EST WED DEC 9 2009
...SIGNIFICANT WINTER STORM IMPACTING THE MORNING COMMUTE...
.SYNOPSIS...
A STORM WILL MOVE ACROSS MICHIGAN TODAY...AS A SECOND STORM DEVELOPS
OVER THE MID ATLANTIC STATES. THE COMBINATION OF THESE TWO STORMS
WILL SPREAD A VARIETY OF WINTER WEATHER INTO THE REGION TODAY. AS
THE MAIN LOW PRESSURE SYSTEM TRACKS INTO CANADA ON THURSDAY...A
BRISK FLOW OF COLDER AIR WILL FOLLOW IN ITS WAKE WITH HEAVY LAKE
EFFECT SNOW POSSIBLE ACROSS THE ADIRONDACKS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL KEEP THIS BRIEF AND TO THE POINT...1-2 INCH AN HOUR SNOW
RATES ARE POUNDING THE GREATER CAPITAL REGION...AND MUCH OF ERN NY
AND WRN NEW ENGLAND WITH SOME MAJOR ROAD CLOSURES. WE HAVE
UPGRADED THE ENTIRE FCST AREA TO A WINTER STORM WARNING...EXCEPT
FOR DUTCHESS AND LITCHFIELD COUNTIES...WHERE AN ADVISORY CONTINUES.
PLEASE SEE OUR LATEST PUBLIC INFO STATEMENT WHERE 4-8 HAVE FALLEN
ACROSS MUCH OF THE REGION. SOME RAIN IS MIXING IN OVER THE MID
HUDSON VALLEY AT THIS TIME. SOME SLEET A BIT FUTHER NORTH TOWARDS
HUDSON IN COLUMBIA COUNTY.
MOST THE REGION WILL RECEIVE 5-12 OF SNOW WITH THE HEAVIEST TOTALS
NORTH OF THE MOHAWK RIVER VALLEY.
ALSO...WITH THE 4.2 AT 7 AM AT THE ALBANY NWS/CESTM...WE ARE NEAR
NORMAL FOR THE SNOW FOR THE SEASON...AND WE SHOULD LAUNCH RIGHT
THRU THAT TALLY. DECEMBER...HAS COME ROARING LIKE A LION WITH THE
WINTRY WEATHER...WITH THE MILD AND SNOWLESS NOVEMBER 2009 A
DISTANT MEMORY
WASULA
...PREVIOUS NEAR TERM BELOW...
WIND ADVISORY FOR SOUTHERN VERMONT...BERKSHIRE COUNTY...AND
TACONICS.
FLOOD WATCH FOR ULSTER...DUTCHESS...LITCHFIELD COUNTIES.
AS OF 445 AM EST...SNOW HAS OVERSPREAD MUCH OF THE FORECAST
AREA...WITH MODERATE TO LOCALLY HEAVY INTENSITY. WE EXPECT THESE
CONDITIONS TO PERSIST...AND POSSIBLY WORSEN A BIT THROUGH DFAYBREAK
AS MID LEVEL ISENTROPIC LIFT AND FRONTOGENETICAL FORCING INTENSIFY
WITHIN THE DUAL UPPER LEVEL JET STRUCTURE. THE RUC13 APPEARS TO BE
HANDLING CONDITIONS BEST...BOTH TIMING OF PRECIP...AND P-TYPE/LOW
LEVEL THERMAL STRUCTURE. AN EMBEDDED VORT LOBE IS EXPECTED TO MOVE
NE ACROSS THE REGION BETWEEN 12Z-15Z...AND THIS IS WHEN WE EXPECT
THE MOST INTENSE PRECIP TO OCCUR. ACROSS SOUTHERN AREAS...WARMER AIR
IS EXPECTED TO ADVECT NORTHWARD DURING THIS TIME FRAME...ALLOWING
SNOW TO CHANGE TO A SLEET/RAIN/FREEZING RAIN MIX. WE HAVE EXPANDED
THE PREVIOUS ADVISORY TO INCLUDE ALL OF LITCHFIELD CO DUE TO THE
POSSIBILITY OF SOME FREEZING THROUGH NOONTIME. FURTHER N...WE EXPECT
SNOW...HEAVY AT TIMES THROUGH MID MORNING. SNOWFALL RATES COULD
REACH OR EXCEED 2 INCHES/HOUR BEFORE ANY CHANGE OVER TO MIXED PRECIP.
BY MID/LATE MORNING...CENTRAL AREAS SHOULD BE CHANGING TO
SLEET/RAIN/FREEZING RAIN...WITH FREEZING RAIN MAINLY CONFINED TO
HIGHER ELEVATIONS. FOR SOUTHERN AREAS...PLAIN RAIN SHOULD BE FALLING
IN LOWER ELEVATIONS...WITH PERHAPS SOME FREEZING RAIN FOR HIGHER
TERRAIN WITHIN THE CATSKILLS...SOUTHERN BERKS...AND LITCHFIELD
HILLS. IN THESE AREAS...FREEZING RAIN COULD LINGER INTO THE EARLY
AFTERNOON HOURS...WITH ICE ACCRETIONS POSSIBLY REACHING/EXCEEDING
1/4 INCH. WE WILL NEED TO WATCH TEMPERATURES AND PRECIP INTENSITY IN
THESE AREAS CLOSELY. FORTUNATELY...MID LEVEL DRYING SHOULD REDUCE
PRECIP INTENSITY THIS AFTERNOON...LIMITING FURTHER ICE ACCRETIONS.
SO...AS FOR SNOW TOTALS...BASICALLY STILL THE SAME...WITH 2-4 INCHES
ACROSS EXTREME SOUTHERN VALLEY AREAS...3-6 INCHES ACROSS CENTRAL AND
NORTHERN VALLEY REGIONS...WITH 4-8 INCHES EXPECTED WITHIN THE HIGHER
ELEVATIONS OF THE CATSKILLS/SCHOHARIE VALLEY/BERKS...AS WELL AS
WITHIN THE MOHAWK VALLEY...AND LAKE GEORGE/SARATOGA REGION. ACROSS
THE WARNING AREA...EXPECT 5-10 INCHES OF SNOWFALL.
STRONG WINDS WILL BE LIKELY WITHIN THE WIND ADVISORY AREA...ESP FROM
MID MORNING THROUGH MID AFTERNOON...WITH SOME GUSTS POSSIBLY
REACHING 50 MPH.
AND...HEAVY RAIN IS STILL EXPECTED FROM LATE MORNING THROUGH EARLY
AFTERNOON ACROSS SOUTHERN VALLEY LOCALES...WHERE 1-2 INCHES OF
RAINFALL IS EXPECTED...POSSIBLY LEADING TO SOME FLOODING. SEE HYDRO
DISCUSSION FOR MORE DETAILS.
FOR MAX TEMPS...GENERALLY SIDED WITH THE COLDER NAM/MET MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS UPPER LEVEL SHORTWAVE...AND OCCLUDED FRONT PASS NE ACROSS REGION
THIS EVENING...ANOTHER BRIEF BURST OF SHOWERS ARE EXPECTED. IN
FACT...PREVIOUS MODEL RUNS HINTED AT SOME ELEVATED INSTABILITY...AND
WOULD NOT COMPLETELY RULE OUT AN ISOLATED RUMBLE OF THUNDER.
THEN...AS SUBSIDENCE DEVELOPS IN THE WAKE OF THESE FEATURES...WE
EXPECT PRECIP TO TAPER OFF WITHIN THE VALLEYS...WHILE SOME SNOW
SHOWERS DEVELOP ACROSS HIGHER ELEVATIONS...ESP WITHIN THE DACKS
LATER TONIGHT. WINDS WILL INCREASE FROM THE SW/W LATER TONIGHT...BUT
SHOULD REMAIN BELOW ADV LEVELS. AS FOR MIN TEMPS...GENERALLY SIDED
WITH THE MET MOS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
DECENT PRESSURE GRADIENT ACROSS THE GREAT LAKES THURSDAY WITH WEST
TO SOUTHWEST LOW LEVEL FLOW TRENDING TO WEST AND NORTHWEST THROUGH
THURSDAY NIGHT...FRIDAY AND FRIDAY NIGHT. LAKE EFFECT SNOWS WILL
AFFECT THE SOUTHERN ADIRONDACKS...TRENDING FROM NORTHERN HERKIMER
AND HAMILTON COUNTIES THURSDAY...TO CENTRAL AND SOUTHERN HERKIMER
AND HAMILTON COUNTIES THURSDAY NIGHT THROUGH FRIDAY NIGHT.
SCATTERED SNOW SHOWERS EXPECTED IN CATSKILLS...SOUTHERN GREEN
MOUNTAINS AND BERKSHIRES THROUGH THE PERIOD WITH THE UPSLOPE FLOW.
ISOLATED SNOW SHOWERS IN MANY VALLEY AREAS...EXCEPT PERHAPS IN POU
AREA AND NW CT. BASED ON PREDICTED DEPTH OF MOISTURE AND
INSTABILITY OFF THE LAKES...CONSIDERABLE SNOW EXPECTED IN THE
SOUTHERN ADIRONDACKS...AND LAKE EFFECT SNOW HEADLINES WILL PROBABLY
BE NEEDED ONCE OUR CURRENT EVENT IS DONE.
BASED ON CLOUD COVER AND PREDICTED BOUNDARY LAYER TEMPERATURES AND
POTENTIAL MIXING FROM GUSTY WINDS...HIGHS IN THE LOW TO MID 30S
THURSDAY...WITH 20S IN MOUNTAINS. LOWS THURSDAY NIGHT AND FRIDAY
NIGHT IN THE TEENS...WITH SINGLE NUMBERS IN MOUNTAINS. HIGHS FRIDAY
AND SATURDAY IN THE 20S TO LOWER 30S...WITH AROUND 20 IN THE
MOUNTAINS.
SATURDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE BUILDS INTO THE AREA
FROM THE TN VALLEY AS LOW PRESSURE FINALLY LIFTS OUT OF SOUTHERN
CANADA. LONG RANGE GUIDANCE TRYING TO HINT AT ANOTHER SYSTEM
POTENTIALLY THREATENING SOME PART OF THE EASTERN U.S. IN THE SUNDAY
NIGHT THROUGH TUESDAY TIME FRAME. SPREAD IN GUIDANCE VERY LARGE IN
TERMS OF TIMING AND PLACEMENT OF KEY FEATURES. SO...DID NOT CHANGE
MUCH IN THE SUNDAY NIGHT THROUGH TUESDAY TIME FRAME...EXCEPT TO WARM
TEMPERATURES A FEW DEGREES DUE TO POTENTIAL CLOUD COVER...AND
MOISTURE ADVECTION...AND PUTTING SLIGHT CHANCES FOR PRECIPITATION.
LOWS SATURDAY NIGHT IN SINGLE NUMBERS TO MID TEENS...WITH
POTENTIALLY NEAR ZERO IN THE ADIRONDACKS. HIGHS SUNDAY THROUGH
TUESDAY IN THE LOWER TO MID 30S...WITH 20S IN MOUNTAINS. LOWS
SUNDAY NIGHT AND MONDAY NIGHT IN THE UPPER TEENS TO LOWER
20S...SINGLE NUMBERS IN THE ADIRONDACKS.
MJO TRYING TO REEMERGE INTO A WEAK PHASE 8...BUT WILL SEE IF THAT
TREND CONTINUES...WHICH WOULD FAVOR GENERAL LOW PRESSURE IN EASTERN
NORTH AMERICA. CONSIDERING THE RESPECTABLE CORE OF COLD AIR THAT
CROSSED THE POLE INTO CANADA RECENTLY...MANIFESTING ITSELF AS
MULTIPLE UPPER SYSTEMS ROTATING AROUND A MEAN POLAR VORTEX IN
NORTHERN CANADA...GRADUALLY COLDER AIR WORKING INTO EASTERN U.S.
THE MEAN UPPER TROUGH AXIS IN THE CENTRAL U.S. HAS BEEN
CONTRIBUTING TO A PATTERN IN PAST WEEKS IN WHICH THE GULF OF MEXICO
HAS BEEN OPEN FOR BUSINESS AND STORMS TRACK THROUGH OR OFF THE
EASTERN U.S. THE PATTERN IN THE LONG RANGE IS RIPE FOR POTENTIAL
NORTHERN AND SOUTHERN STREAM PHASING INTO A BIG STORM...BUT
POTENTIAL IS NOT ALWAYS REALIZED...SO WITH THE HINTS AT PIECES OF
THE PUZZLE EXISTING...BUT NOT NECESSARILY FITTING TOGETHER
YET...WILL CONTINUE TO WATCH THE PATTERN EVOLUTION.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
IFR CONDITIONS WILL CONTINUE AS A COMPLEX STORM AFFECTS THE REGION.
ACCUMULATING SNOW WILL CONTINUE THROUGH 13Z-16Z...WHEN
PRECIPITATION WILL TRANSITION TO A MIX WITH SLEET AND RAIN FROM
KPOU SOONEST...TO KGFL LATEST. ALL PRECIPITATION WILL EVENTUALLY
BECOME RAIN. CONDITIONS IMPROVE TO MVFR 19Z-22Z AT KPOU AND
KALB...BUT LIKELY TO STAY IFR AT KGFL INTO THE EVENING. POSSIBLE
IMPROVEMENT TO VFR AT POU DURING THE EVENING....THEN VFR AT KALB
AND KGFL DURING THE LATE EVENING AND OVERNIGHT. WINDS THROUGH THE
PERIOD WILL BE NORTHEAST TO SOUTHEAST AT 10 KT OR LESS...THEN
SHIFTING TO WEST AND SOUTHWEST LATE THIS AFTERNOON AT 10 TO 15
KT...CONTINUING THIS EVENING.
SOUTHEASTERLY LOW LEVEL WINDS...AROUND 2000 FEET...WILL BECOME
STRONG...35-50 KNOTS...THIS MORNING FOR A PERIOD....SO HAVE
LOW LEVEL WIND SHEAR AT ALL TAF SITES.
OUTLOOK...
THUR...WINDY. VFR-MVFR WITH CHC -SHSN AT THE TAF SITES AND LAKE
EFFECT SNOW DEVELOPING DOWNWIND FROM LAKE ONTARIO AND UPSLOPE SNOW
IN THE SOUTHERN GREEN MOUNTAINS AND NORTHERN/CENTRAL TACONICS.
FRI...CONTINUED WINDY. VFR WITH SLIGHT CHC -SHSN AT THE TAF SITES
AND LAKE EFFECT SNOW PERSISTING DOWN WIND FROM LAKE ONTARIO.
SAT...VFR. NO SIG WX.
SUN...VFR-MVFR...CHC -SHSN.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN POSTED FOR ULSTER...DUTCHESS AND LITCHFIELD
COUNTIES THROUGH THIS EVENING. AROUND 1 1/2 INCHES OF PRECIPITATION
IS EXPECTED WITH THE BULK OF IT AS RAIN ESPECIALLY IN THE VALLEY.
RAIN MAY BE HEAVY AT TIMES WEDNESDAY MORNING RESULTING IN URBAN AND
SMALL STREAM FLOODING. ACROSS THE REST OF THE FORECAST AREA OF THE
BULK OF PRECIPITATION WILL FALL AS SNOW REDUCING THE THREAT FOR
FLOODING PROBLEMS. IN THE WAKE OF THE SYSTEM...COLDER AIR WILL BE
USHERED IN AND PRECIPITATION WILL FALL AS SNOW.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS EVENING FOR CTZ001-013.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ001-
013.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ063>066.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ032-
033-038>043-047>054-058>061-063-064-082>084.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ054-061.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ065-
066.
MA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MAZ001-
025.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
VTZ013>015.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VTZ013-014.
&&
SYNOPSIS...KL/WASULA
NEAR TERM...WASULA/KL
SHORT TERM...KL
LONG TERM...NAS
AVIATION...NAS
HYDROLOGY...KL/NASHazardous weather outlook, Dec 9, 8:29 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
829 AM EST WED DEC 9 2009
CTZ001-013-NYZ065-066-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
829 AM EST WED DEC 9 2009
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM
FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46
MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ032-033-038>043-047>053-058>060-082>084-VTZ015-101200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
829 AM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM
FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46
MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NYZ063-064-101200-
WESTERN ULSTER-EASTERN ULSTER-
829 AM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM
FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46
MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ001-025-NYZ054-061-VTZ013-014-101200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
829 AM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM
FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46
MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL
OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
High Wind, Bennington
- When
- December 9, 10:00 AM EST to 6:00 PM EST
- Where
- Bennington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
Power outages were reported due to high winds across Bennington County affecting the towns of Bennington, Pownal, Shaftsbury, Sunderland, Sandgate, Manchester and Dorest.
High Wind, Bennington
- When
- December 9, 12:39 PM EST
- Where
- Bennington forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
A measured wind gust of 59 mph was recorded at the Bennington Morse State Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Kentucky, December 9, 20092 deaths · 3 injured · $59,000 · 56 kt wind · 40 events
- Strong Wind in North Carolina, December 9, 20092 deaths · 2 injured · $94,000 · 31 events
- High Wind in New York, December 9 to 10, 2009$102 million · 59 kt wind · 8 events
- High Wind in Ohio, December 9, 2009$9.1 million · 60 kt wind · 28 events
- High Wind in Pennsylvania, December 9, 2009$750,000 · 50 kt wind · 16 events
- High Wind in Pennsylvania, December 9, 2009$1.2 million · 65 kt wind · 3 events
- High Wind in Virginia, December 9, 2009$810,000 · 60 kt wind · 3 events
- High Wind and Strong Wind in West Virginia, December 9, 20091 injured · $306,000 · 64 kt wind · 10 events
- Winter Storm and High Wind in Vermont, December 9, 2009$205,000 · 76 kt wind · 21 events
- High Wind in Michigan, December 9, 2009$450,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, December 9, 2009$225,000 · 1 in hail · 5 events
- High Wind in Ohio, December 9, 2009$39,000 · 56 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207497, 204107.